Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 26, 2016, 1:08 PM MDT for Glacier County, Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 1:08 PM MDT (19:08 UTC)
- Expired
- Jul 26, 2016, 1:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Great Falls, MT
County Glacier County, MT
The radar
The Missoula radar (KMSX), 214 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WWUS85 KTFX 261908
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUL 26 2016
MTZ009-261930-
NORTHERN ROCKY MOUNTAIN FRONT MT-
108 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLACIER COUNTY UNTIL
130 PM MDT...
AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30
MILES NORTH OF WEST GLACIER...OR 53 MILES NORTHEAST OF EVERGREEN...
MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN IS ALSO LIKELY OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOAT HAUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4899 11377 4900 11351 4896 11344 4881 11371
4892 11393 4900 11386
TIME...MOT...LOC 1907Z 218DEG 7KT 4892 11376
$$
COULSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 12:01 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 26, 12:01 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1201 PM MDT TUE JUL 26 2016 ...Aviation Section Updated... .UPDATE... Updated forecast is out. Only changes where to freshen pops/temperatures for today. Light showers will affect the divide area between Butte and Helena through Noon, while showers around Hays are moving out of our region. Otherwise, expect another round of showers/thunderstorms this afternoon/evening...with the best chance for storms over North Central MT. Some storms could produce small hail and brief heavy rainfall. Brusda && .AVIATION... Updated 1801Z. An upper level shortwave will bring isolated to scattered TSRA to the forecast area through Wednesday morning. The greatest coverage is expected across north-central Montana with a lower coverage across SW MT. Added TEMPO groups for TSRA at KCTB/KHVR due to the higher confidence at those sites. For the remainder of the TAF sites, later amendments may be needed if confidence in TSRA increases. Any TSRA that develops today, especially across north- central Montana, may bring a short period of MVFR or lower VIS. Gusty winds and small hail will also be possible with any storm that develops. Of note, some short term models move a broken line of storms across the Hi-Line later this afternoon/evening. If this does pan out, there could be an increased threat of wind gusts over 40kt. Martin && .PREV DISCUSSION... /ISSUED 525 AM MDT TUE JUL 26 2016/ Today through Thursday Evening...Quiet conditions this morning, except for small area of slow-moving showers and weak, pulse-type thunderstorms through parts of Hill/Chouteau/Blaine counties. This activity should exit into eastern MT later this morning, with little rainfall expected. Meanwhile, current water vapor satellite imagery shows the next Pacific shortwave trof is already into central WA and is on track to arrive this aftn/eve, bringing another round of showers and thunderstorms. Storm coverage should be more widespread today, especially over the central and Hiline counties, where broad, moist airmass with dewpoints in the 45 to 58F range is already in place. Storms should trend a bit wetter today as latest models have further increased precipitable water (PW) values into the 0.75-1.0 inch range for much of the forecast area. This should lead to more occurrences of moderate to briefly heavy rainfall as storms move through our region today. Pattern repeats itself on Wed as another shortwave tracks across the Northern Rockies. PW remain favorably high for decent rainfall amounts, except for southwest MT where storm coverage and PW values are forecast to be lower. The final shortwave in the parade shows up on Thurs aftn, but this one looks to be the weakest of the three, with less accompanying moisture too, so storms should be more isolated in coverage. Finally, after another day in the upper 80s to low 90s today, the combination of precip and slightly cooler air behind the Wed system will provide a brief break in the hot temperatures. Look for highs on Wed/Thurs to reach the more comfortable mid 80s. Waranauskas Thursday Night through Tuesday...The last in a series of shortwave disturbances exits to the east Thursday night. Temperatures trend back into the lower 90s Friday and Saturday amid a generally stable westerly flow. However, isolated weak afternoon thundershowers may be possible during this period over our northeast zones associated with a weak baroclinic zone. A stronger weather system moves across the Canadian Rockies Saturday night into Sunday, forcing a southwest flow aloft over the region. This will help to draw monsoonal moisture into southwest Montana, with enhanced chances for afternoon showers and thunderstorms through the weekend. Temperatures trend a few degrees cooler to start next week with lower heights over the northwest and isolated to scattered showers. PN && .PRELIMINARY POINT TEMPS/POPS... GTF 89 59 85 56 / 40 40 20 30 CTB 83 56 81 53 / 60 50 30 40 HLN 90 61 89 60 / 30 20 10 20 BZN 89 55 87 53 / 20 20 10 20 WEY 83 48 79 44 / 30 30 10 20 DLN 87 55 87 53 / 20 20 10 20 HVR 88 62 84 58 / 40 50 30 40 LWT 83 59 82 57 / 40 50 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Special weather statement, Jul 26, 12:45 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1245 PM MDT TUE JUL 26 2016
MTZ009-010-261930-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
1245 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLACIER COUNTY
UNTIL 130 PM MDT...
AT 1244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22
MILES NORTH OF NORTH BROWNING...OR 39 MILES NORTHWEST OF CUT BANK...
MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. BRIEF HEAVY RAIN MAY ALSO OCCUR.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
GLACIER COUNTY.
LAT...LON 4899 11278 4886 11269 4878 11313 4895 11324
4900 11310
TIME...MOT...LOC 1844Z 246DEG 10KT 4890 11309
COULSTONSpecial weather statement, Jul 26, 1:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUL 26 2016
MTZ009-261930-
NORTHERN ROCKY MOUNTAIN FRONT MT-
108 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLACIER COUNTY UNTIL
130 PM MDT...
AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30
MILES NORTH OF WEST GLACIER...OR 53 MILES NORTHEAST OF EVERGREEN...
MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN IS ALSO LIKELY OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOAT HAUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4899 11377 4900 11351 4896 11344 4881 11371
4892 11393 4900 11386
TIME...MOT...LOC 1907Z 218DEG 7KT 4892 11376
COULSTONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:03 PM MDT | Special Weather Statement | TFX | Broadwater | 27 min |
| Jul 25, 7:14 PM MDT | Special Weather Statement | TFX | Judith Basin | 46 min |
| Jul 25, 7:30 PM MDT | Special Weather Statement | TFX | Cascade | 45 min |
| Jul 25, 7:51 PM MDT | Special Weather Statement | TFX | Fergus | 39 min |
| Jul 25, 9:21 PM MDT | Special Weather Statement | TFX | Meagher | 24 min |
| Jul 26, 12:45 PM MDT | Special Weather Statement | TFX | Glacier | 45 min |
| Jul 26, 1:10 PM MDT | Special Weather Statement | TFX | Glacier | 35 min |
| Jul 26, 2:28 PM MDT | Special Weather Statement | TFX | Glacier | 32 min |
| Jul 26, 3:08 PM MDT | Special Weather Statement | TFX | Toole | 37 min |
| Jul 26, 3:25 PM MDT | Special Weather Statement | TFX | Blaine | 35 min |
| Jul 26, 3:40 PM MDT | Special Weather Statement | TFX | Toole | 35 min |
| Jul 26, 4:13 PM MDT | Special Weather Statement | TFX | Liberty, Toole | 32 min |
| Jul 26, 4:15 PM MDT | Special Weather Statement | TFX | Gallatin | 30 min |
| Jul 26, 4:31 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 26, 4:48 PM MDT | Special Weather Statement | TFX | Liberty, Toole | 42 min |
| Jul 26, 4:57 PM MDT | Special Weather Statement | TFX | Blaine | 48 min |
| Jul 26, 5:01 PM MDT | Special Weather Statement | TFX | Broadwater, Gallatin | 29 min |
| Jul 26, 5:23 PM MDT | Special Weather Statement | TFX | Beaverhead | 52 min |
| Jul 26, 5:43 PM MDT | Special Weather Statement | TFX | Cascade, Liberty, Toole | 32 min |
| Jul 26, 5:52 PM MDT | Special Weather Statement | TFX | Hill | 38 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.